My boyfriend was recently treated for high blood pressure. His doctor prescribed him medication and said he will likely need to take this for the rest of his life. Shortly before being treated for high blood pressure he started having problems obtaining an erection. His doctor said the erection problem was probably caused by the high blood pressure. Now that he has started taking the blood pressure meds he can't get an erection at all.
He was supposed to go back to the doctor over 3 months ago for a follow-up and he hasn't gone. He is very busy with work but I also think he doesn't want to hear more bad news.
He was a highly sexual man before this started. He takes Toprol XL (50mg, 1/2 tablet per day) and Hydrochlorothiazide (12.5mgmyl, 1 capsul per day). He also takes Xanax; unsure on the dosage.
He purchased a penis vaccum/pump from a sex shop. He said it did get him erect but there was a lot of pain and/or discomfort with the ring that is used.
Does anyone have any experience with this situation or the medication he takes? From what I understand, the ED prescription drugs (Viagra,etc.) cannot be used in combination with blood pressure medication, correct?
Any insight would be appreciated. He is completely discouraged and seems to have given up on any hope.
He's under the impression that all blood pressure medication is going to have the erectile problem side effects. Do you think there are certain ones that don't have that particular side effect? Or any HB medication that can be used safely with Viagra?
He's 36 years old.
I had a similar situation about 4 months ago. I am taking Toprol XL 50 mg. My doctor said that ED is a side effect of Toprol (beta blocker). Finding the correct mix of medication in this area is an inexact science but don't give up.
My doctor prescribed Levitra 10 mg. Levitra is aimed and marketed to men with high blood pressure, high cholestrol, and diabetes. ED can be a symptom of more serious health issues as the ones mentioned above.
I'm only in my 20s, have high blood pressure and I've only started taking medication for bp (ACE inhibitor) recently. This medication shouldn't have any impact on erections etc.
That being said, I have had erection problems for years (before the medication). Without being too graphic here, I do get erections, but they're insufficient to perform the act.
It has interfered enormously with my sexlife and with relationships - I have been dumped several times and told that I clearly have no interest, don't love them, am destroying their sexlife etc.
It just got too much for me and I pretty much don't have a sexlife anymore at all. I do have relationships, but just tend to avoid sex as it's a disaster zone generally.
I've tried everything, including viagra and nothing works.
It's not hormonal, my libido's fine. It's just something physical e.g. a leaky valve in a blood vessel or something I donno.. It just doesn't seem to work properly anymore.
My husband (63) has taken an ACE inhibitor for the past two years along with Viagra 50 mg. and it worked fine. He would just skip one dose of the ACE when he took the Viagra.
Recently, his doctor gave him some Viagra samples that were a year out of date that he didn't notice right away. Over the next weeks he suddenly could only get a partial erection. Once he noticed the Viagra was way past it's expiration date, he threw the rest away and went back to the current prescription. However, now he still can't get a good erection. He even tried the 100 mg. Viagra with the same result. We can't figure this out at all. He now has an appointment with a urologist in a few weeks. Since his bp hasn't changed at all, I'm wondering if it could be the ACE. Any advice?